Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2007, 12:08 PM CST for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 12:08 PM CST (18:08 UTC)
- Expired
- Mar 1, 2007, 1:00 PM CST
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 011809
SVRLSX
ILC005-051-135-011900-
/O.NEW.KLSX.SV.W.0016.070301T1808Z-070301T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 100 PM CST
* AT 1203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RENO...OR ABOUT NEAR GREENVILLE...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
VAN BURENSBURG...
RAMSEY...
VANDALIA...
BROWNSTOWN...
ST. ELMO...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3900 8955 3877 8946 3888 8877 3919 8894
3935 8931
$$
GLASS3 follow-up statements
000
WWUS53 KLSX 011824
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1223 PM CST THU MAR 1 2007
ILC005-051-135-011900-
/O.CON.KLSX.SV.W.0016.000000T0000Z-070301T1900Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-
1223 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR FAYETTE...EASTERN BOND AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COALTON TO SMITHBORO...OR
ALONG A LINE EXTENDING FROM NOKOMIS TO GREENVILLE...MOVING NORTHEAST
AT 50 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ST. PAUL...
HAGERSTOWN...BINGHAM...VANDALIA...ST. PETER...SHAFTER...BAYLE CITY...
ST. JAMES...LOOGOOTEE AND BROWNSTOWN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED WITH THESE STORMS.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
LAT...LON 3899 8955 3876 8946 3887 8876 3918 8893
3934 8930
$$
GLASS000
WWUS53 KLSX 011846
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CST THU MAR 1 2007
ILC005-135-011856-
/O.CAN.KLSX.SV.W.0016.000000T0000Z-070301T1900Z/
MONTGOMERY IL-BOND IL-
1246 PM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR BOND AND MONTGOMERY COUNTIES
IS CANCELLED...
LAT...LON 3902 8929 3874 8927 3887 8876 3918 8893
3923 8925
$$
ILC051-011900-
/O.CON.KLSX.SV.W.0016.000000T0000Z-070301T1900Z/
FAYETTE IL-
1246 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR FAYETTE COUNTY...
AT 1241 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAMSEY TO 8 MILES SOUTH OF
PITTSBURG...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
NOKOMIS TO 12 MILES NORTHEAST OF CARLYLE...MOVING NORTHEAST AT 50
MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
SHOBONIER...ST. PAUL...BROWNSTOWN AND AVENA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3902 8929 3874 8927 3887 8876 3918 8893
3923 8925
$$
GLASS000
WWUS53 KLSX 011905
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 PM CST THU MAR 1 2007
ILC051-011912-
/O.EXP.KLSX.SV.W.0016.000000T0000Z-070301T1900Z/
FAYETTE IL-
102 PM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY EXPIRED AT 100
PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. A LINE OF STRONG THUNDERSTORMS CONTINUED
FROM NEAR WRIGHTS CORNER TO PATOKA TO RICHVIEW...MOVING NORTHEAST AT
50 MPH.
THIS LINE OF STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...SMALL
HAIL...AND HEAVY DOWNPOURS AS IT MOVES NORTHEAST THROUGH SOUTH
CENTRAL ILLINOIS.
LAT...LON 3902 8929 3874 8927 3887 8876 3918 8893
3923 8925
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:15 AM CST, 53 minutes earlier.
Area forecast discussion, Mar 1, 11:15 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CST THU MAR 1 2007 .DISCUSSION... CRAZY MORNING TODAY...TOOK NEARLY AN HOUR TO GET THE ZONES OUT TODAY...SORRY TO THE MEDIA. ANYWAY...A DEEP SURFACE LOW IS LOCATED JUST SOUTH OF KANSAS CITY AND IS HEADED NORTHEAST TOWARD EASTERN IOWA. THE LOW HAS DRAWN DEWPOINTS INTO THE MIDDLE 50S NORTH INTO EASTERN MISSOURI AND SPC HAS INCLUDED SOUTHEAST MISSOURI AND THE SOUTHERN HALF OF ILLINOIS IN A MODERATE RISK FOR SEVERE THUNDERSTORMS WITH A 45 PERCENT CHANCE FOR SEVERE WINDS AND LARGE HAIL. THE DRYLINE CURRENTLY EXTENDS SOUTH FROM THE LOW INTO FAR EASTERN OKLAHOMA AND IT SHOULD ACCELERATE THIS MORNING TO THE EAST AND NORTHEAST AS THE UPPER TROF BECOMES NEGATIVELY TILTED. AS IT DOES THE LOW LEVEL SHEAR WILL BECOME VERY STRONG AND LONG-TRACK SUPERCELLS WILL BE LIKELY. THE SURFACE LOW IS FORECAST TO DEEPEN SLOWLY TODAY AND I THOUGHT ABOUT ISSUING A WIND ADVISORY BUT THERE IS SO MUCH GOING ON IT SEEMS SECONDARY AT THIS TIME. I ELIMATED THE FLOOD WATCH FOR NORTHERN MISSOURI AND CENTRAL ILLINOIS AS THE STORM MOVEMENT IS SO RAPID AND THERE IS LITTLE IF ANY TRAINING GOING ON. IN ADDITION THE WARM AIR MAY WARM UP THE GROUND A LITTLE AND ANY RAINFALL THAT OCCURS MAY HAVE A LITTLE BETTER CHANCE TO SOAK IN RATHER THAN RUNNING OFF. AS THE LOW MOVES INTO NORTHEAST IOWA LOW LEVEL TEMPERATURES WILL FALL SOME 15 TO 20 DEGREES OVER NORTHEAST MISSOURI AND A LITTLE LIGHT WRAP-AROUND MOISTURE COULD BRING LIGHT SNOW OR SNOW SHOWERS TO FAR NORTHEAST MISSOURI. LITTLE IF ANY ACCUMULATION IS LIKELY BUT IT WILL DEFINITELY BE WIND-DRIVEN. SEVERE THUNDERSTORM WATCH 39 WILL CONTINUE THROUGH 600 AM IN THE NORTHERN HALF OF THE WARNING AREA WITH THE TORNADO WATCH 42 IN EFFECT THROUGH NOON IN THE SOUTHERN HALF OF THE FORECAST AREA. PEDIGO && .AVIATION... FOR THE 18Z TAFS... A DEEP SURFACE LOW WAS CENTERED OVER CENTRAL IA LATE THIS MORNING. A COLD FRONT EXTENDED FROM THE LOW ACROSS EASTERN MO INTO NORTHWEST AR. THE COLD FRONT WILL CONTINUE TO PUSH EASTWARD TODAY AS THE LOW MOVES SLOWLY NORTHEASTWARD ACROSS IA. THE LOW IS FORECAST TO BE OVER SOUTHWEST WI BY MIDNIGHT. A TIGHT GRADIENT AROUND THE LOW WILL PRODUCE GUSTY WINDS OF 30 TO 40 KTS INTO THE EARLY EVENING. MVFR CEILINGS AROUND 25 HUNDRED FEET WILL PERSIST ACROSS THE TAF SITES EARLY IN THE AFTERNOON. CLOUDS ARE EXPECTED TO CLEAR OUT FOR COU AND STL METRO TAFS BY MIDNIGHT. TPS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 63 30 44 25 / 80 10 20 10 QUINCY 49 26 36 22 / 80 30 30 20 COLUMBIA 62 28 43 24 / 70 10 10 10 JEFFERSON CITY 64 28 44 24 / 70 10 10 10 SALEM 62 34 47 27 / 80 10 20 10 FARMINGTON 64 33 50 28 / 70 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 1, 11:45 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CST THU MAR 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1145 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING FOR THE AREA. A VERY DEEP LOW PRESSURE CENTER OVER CENTRAL IOWA WILL MOVE SLOWLY NORTHEASTWARD TODAY AND TONIGHT. THE GRADIENT AROUND THIS LOW WILL PRODUCE GUSTY WINDS OF 35 TO 50 MPH ACROSS THE AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL MOVE ACROSS A PORTION OF SOUTHWEST ILLINOIS DURING THE EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL WITH THE THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS DURING THE EARLY AFTERNOON.
In the hours before
Local storm report, Mar 1, 9:25 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 3 E SUMMERFIELD 38.60N 89.69W
03/01/2007 E0.88 INCH CLINTON IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:36 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL SAUGET 38.59N 90.17W
03/01/2007 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
&&
LENNINGLocal storm report, Mar 1, 9:47 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E0.75 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:49 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 M1.00 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 10:06 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E1.50 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 11:58 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL LITCHFIELD 39.18N 89.66W
03/01/2007 E0.75 INCH MONTGOMERY IL TRAINED SPOTTER
1153 AM HAIL LITCHFIELD 39.18N 89.66W
03/01/2007 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:50 PM CST | Severe Thunderstorm Warning | LSX | Adams | 25 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | LSX | Adams | 55 min |
| Mar 1, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Adams | 54 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | LSX | Jersey, Madison | 24 min |
| Mar 1, 9:05 AM CST | Severe Thunderstorm Warning | LSX | Macoupin | 40 min |
| Mar 1, 9:28 AM CST | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Mar 1, 9:35 AM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette | 28 min |
| Mar 1, 10:47 AM CST | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 13 hr |
| Mar 1, 11:31 AM CST | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Mar 1, 1:14 PM CST | Severe Thunderstorm Warning | LSX | Fayette, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.